The flash player was unable to start. If you have a flash blocker then try unblocking the flash content - it should be visible below.
Excellent case, thank you for sharing.
I agree with the original treatment plan on this patient. Cardiac cath first.
SAH, ruptured aneurysm, GCS 3, this has a near guaranteed mortality.Even with timely intervention, best outcome may be a nonfunctional, bedbound, nonverbal person.The value of timely intervention is small.At our primary stroke center, both our neurointerventional radiologist, and the neurosurgeon would recommend no intervention on a GCS of 3. They would recommend comfort care only during ED evaluation.
STEMI, GCS 3, with timely cardiac cath, this has a great chance of restoring a functional, walking talking person.The value of timely intervention is huge.
Therefore, a stat cardiac cath would be most beneficial.If you could squeeze in a CT head before the cath lab is ready, that would be great.
Had a similar recent case. 35 yo male smoker collapsed at a cafe and had effective bystander CPR commenced immediately. Brought to our urban district ED by ambulance for airway management (GCS 3), instead of going straight to the tertiary hospital. ECG on arrival showed anteroseptal ST-T changes consistent with evolving STEMI. A bedside echo showed large regional wall abnormality consistent with large anteroseptal infarct (actually reviewed by a cardiologist meandering through the department at the time). Cath lab at our referral hospital and retrieval team activated. While awaiting retrieval head CT performed prior to giving any blood thinners which revealed massive SAH with oedma +++ (contrast stopped at the base of skull). On return to Resus bay after CT patient starting dropping his BP, repeat echo now showed early apical ballooning with hyperdynamic basal LV segments consistent with a Takosubo stress induced cardiomyopathy.Case and findings reinforced to us the need to look to tailor therapy (we are generally using the SHoC protocol released by the IFEM in 2017) - patient commenced on dobutamine with low dose noradrenaline which supported the patient’s MAP for transfer. Outcome not surprising - patient had treatment withdrawn 48 hours later, and patient became an organ donor.CheersStuart Stapleton FACEM DDUCalvary ED, ACT. Australia
What you do matters.